MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two axium prime coils initially failed to detach.The first coil unintentionally detached during removal, and the second was later able to be successfully detached.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the left ic-anchro region.The max diameter was 3.5mm, and the neck diameter was 1.6mm.The patient's blood flow was normal, and the vessel tortuosity was moderate.It was reported that first reported coil was attempted to be detached twice with the instant detacher.When switched to a separate detacher, detachment was still not possible.One manual detachment was made, and the coil still could not be detached.An attempt was made to collect the coil, but when it returned a little less than 2cm inside the catheter, the coil was detached.The coil was pushed using a guidewire and was placed in the aneurysm.The second reported coil was attempted to be detached three times with the instant detacher, but could not be detached.The patient had two aneurysms, so the coil was placed in the second aneurysm and was able to be successfully detached with the instant detacher.The procedure was completed. the patient did not experience any injury or health damage.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned without the introducer sheath.The actuator interface was found to be loose and not attached to the coupler tube.There appeared to be evidence of mechanical detachment using an instant detacher at this location.The axium prime pushwire was found to be kinked at ~6.9cm from proximal end and broken but retained by release wire at break indicator.This is indicative that a manual detachment was attempted at these locations.The coin was found not against the lumen stop.The shield coil was found intact with the implant coil already detached.The implant coil was not returned.No other anomalies were observed.Based on the analysis performed, the customer report of ¿premature detached from non-detachment¿ was confirmed as the axium pushwire was returned with the implant coil was already detached from the pusher.The cause for the delayed detachment could not be determined as all parts of the returned pushwire which could affect the detachment were found to be within specifications.There was no non-conformance to specifications identified that led to the reported issue.Since the implant coil and detach element were not returned any contributing factors could not be assessed.Kinks were found on the returned pusher.This can also be indicative of high tortuosity.It is possible the kinks found on the pushwire may have contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.Based on the analysis findings, the customer report of ¿unable to detach¿ could not be confirmed.The event cause could not be determined.The returned instant detacher was used to successfully to detach in-house axium coils on the first attempt without any difficulty.There was no malfunction of the instant detacher or non-conformance to specification identified that led to the unable to detach issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: product analysis #704936818:equipment used: vis (m-78210), 203cm ruler (m-83361) document used: dwgs31053 rev.C as found condition (condition of returned device): two axium prime coils and an instant detacher were returned within a shipping box and within a plastic resealable biohazard bag.Visual inspection/damage location details: (pli-10) the axium prime coil was returned without the introducer sheath.The actuator interface was found to be loose and not attached to the coupler tube.There appeared to be evidence of mechanical detachment using an instant detacher at this location.The axium prime pushwire was found to be kinked at ~6.9cm from proximal end and broken but retained by release wire at break indicator.This is indicative that a manual detachment was attempted at these locations.The coin was found not against the lumen stop.The shield coil was found intact with the implant coil already detached.The implant coil was not returned.No other anomalies were observed.(pli-20) the axium prime coil was returned without the introducer sheath.The actuator interface was found to be loose and not attached to the coupler tube.There appeared to be evidence of mechanical detachment using an instant detacher at this location.The axium prime pushwire was found to be broken but retained by release wire at break indicator and kinked at ~111.0cm and kinked at ~157.9cm from proximal end.This is indicative that a manual detachment was attempted at these locations.The coin was found not against the lumen stop.The shield coil was found to be damaged (stretched) with the implant coil already detached.The implant coil was not returned.No other anomalies were observed.(pli-30) visual inspection of the assembled instant detacher (id) showed no defects.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean.No other anomalies were observed.Testing/analysis (including sem reports): (pli-30) an in-house axium prime coil (model: apb-3-6-hx lot: a275717) was then selected for testing with the instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicator was not visible when the pushwire was fully seated in the instant detacher cap.The implant coil was successfully detached on the first attempt without any difficulty.During evaluation, the instant detacher was taken apart to evaluate the components.All components appeared to be normal.The instant detacher cap inner diameter was measured to be 0.0145¿ with visual inspection system.The instant detacher was found to be within specifications.Conclusion: based on the analysis performed, the customer report of ¿premature detached from non-detachment¿ was confirmed as the axium pushwire was returned with the implant coil was already detached from the pusher.The cause for the delayed detachment could not be determined as all parts of the returned pushwire which could affect the detachment were found to be within specifications.There was no non-conformance to specifications identified that led to the reported issue.Since the implant coil and detach element were not returned any contributing factors could not be assessed.Kinks were found on the returned pusher.This can also be indicative of high tortuosity.It is possible the kinks found on the pushwire may have contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.Based on the analysis findings, the customer report of ¿unable to detach¿ could not be confirmed.The event cause could not be determined.The returned instant detacher was used to s uccessfully to detach in-house axium coils on the first attempt without any difficulty.There was no malfunction of the instant detacher or non-conformance to specification identified that led to the unable to detach issue.(reyesr32 2022-05-04) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the cause of the event was unclear but it is assumed that the detach link was stopped by the hypo tube.Prior to coil non-detachment, no issues were encountered.No pushwire damage was observed.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14048078
Report Number2029214-2022-00600
Device Sequence Number5413363
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2024
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number221652528
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer04/14/2022
05/03/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/11/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale